| Model Number |
VTICM5 12.6 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
09/26/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5 -6.00/1.5/078 into a left eye (os) on (b)(6) 2024.The os was the second eye of bilateral sequential surgery.Concomitant products used intraoperatively include: accuject unifit injector, sfc-45 cartridge with foam tip plunger, opegan ovd and coaxial i/a handpiece for its removal for 120 sec.Tass was diagnosed and described as moderate inflammation with cell++, conjunctival hyperemia, with moderate fibrin on the pupil area and patient experience of blurred vision.Frequent steroid drops and oral steroids were prescribed along with ac lavage.On day 8 the issue was reported as resolved with ucva 20/10 and iop 17mmhg.The lens remains implanted.The reporter does not state a cause for the event.
Additional Manufacturer Narrative
A4-a6: unk.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacture narrative: a review of the device labeling was completed.Intraocular infection, iritis/iridocyclitis, fibrin precipitation are identified in the labeling as known potential adverse events following icl implantation.The dfu states precautions to physicians (10) this product should not be immersed in anything other than commonly used intraocular irrigation fluids or viscoelastic substances.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Opegan was used during the procedure and is a viscous cohesive of purified sodium hyaluronate manufactured by seikagaku.(11) when folding and inserting this product, use the following insertion device.Microstaar injector, microstaar foam tip plunger, icl cartridge.To avoid damaging the product, use forceps with rounded edges and no serrations on the surface.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.The handpiece (which is a reusable instrument) was used.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim #(b)(4).
Additional Manufacturer Narrative
H3 - device evaluation 3331 - device history record (dhr) review - the device history records indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim #(b)(4).